Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2012, 3:34 PM MST for Pinal County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 3:34 PM MST (22:34 UTC)
- Expired
- Jul 13, 2012, 4:00 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS55 KTWC 132234 SVRTWC AZC021-132300- /O.NEW.KTWC.SV.W.0012.120713T2234Z-120713T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 334 PM MST FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PINAL COUNTY...OR 23 MILES SOUTHEAST OF FLORENCE...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3282 11144 3304 11118 3286 11096 3271 11110 TIME...MOT...LOC 2234Z 128DEG 11KT 3282 11109 $$ MEYER
2 follow-up statements
126 WWUS55 KTWC 132248 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 348 PM MST FRI JUL 13 2012 AZC021-132300- /O.CON.KTWC.SV.W.0012.000000T0000Z-120713T2300Z/ PINAL AZ- 348 PM MST FRI JUL 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR CENTRAL PINAL COUNTY... AT 342 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PINAL COUNTY...OR 19 MILES SOUTHEAST OF FLORENCE...MOVING NORTHWEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3282 11144 3304 11118 3286 11096 3271 11110 TIME...MOT...LOC 2247Z 128DEG 11KT 3286 11115 $$ MEYER
746 WWUS55 KTWC 132259 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST FRI JUL 13 2012 AZC021-132307- /O.EXP.KTWC.SV.W.0012.000000T0000Z-120713T2300Z/ PINAL AZ- 359 PM MST FRI JUL 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY WILL EXPIRE AT 400 PM MST... AT 355 PM MST THE THUNDERSTORM IN CENTRAL PINAL COUNTY HAD WEAKENED CONSIDERABLY. STRONG OUTFLOW FROM THIS STORM MAY CONTINUE TO GENERATE WINDS TO 35 MPH. LAT...LON 3282 11144 3304 11118 3286 11096 3271 11110 TIME...MOT...LOC 2257Z 128DEG 11KT 3288 11118 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:50 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 13, 1:50 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST FRI JUL 13 2012 .SYNOPSIS...ABUNDANT MOISTURE WILL PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. DECREASING PRECIPITATION CHANCES BUT STILL ENOUGH MOISTURE FOR AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .DISCUSSION...HIGH PRESSURE ALOFT CENTERED OVER COLORADO WITH WEAK UPPER LOW OVER SRN CALIFORNIA DRAWING DEEP MOISTURE NWD ACROSS SE AZ EARLY THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS/TSTMS TO OCCUR INTO EARLY THIS EVENING...PARTICULARLY FROM THE TUCSON METRO AREA NWWD. WILL INCLUDE HEAVY RAINFALL IN THE WEATHER GRIDDED DATA FIELD THIS EVENING GENERALLY FROM TUCSON WWD. VARIOUS MESOSCALE MODELS DEPICT PRECIP TO DECREASE IN COVERAGE THIS EVENING AND LATE TONIGHT. BASED ON THESE SOLUTIONS HAVE OPTED TO NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT. STILL CANNOT RULE OUT THE POSSIBILITY OF A SEVERE WIND GUST OR TWO EARLY THIS EVENING. AT ANY RATE...WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS/TSTMS MOST SECTIONS LATE TONIGHT. SAT-TUE... UPPER HIGH OVER COLORADO SAT WILL MIGRATE EWD INTO THE CENTRAL CONUS PLAINS TUE AS SWLY FLOW ALOFT INCREASES WEST OF THIS FORECAST AREA. AXIS OF DEEPER MOISTURE IS PROGGED TO EVENTUALLY BE SHUNTED EWD INTO THE SRN ROCKIES TOWARD THE END OF THIS PERIOD. HAVE OPTED FOR CHANCE-CATEGORY POPS FROM TUCSON EWD/SWD DURING THE AFTERNOON/ EVENING HOURS...AND A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS WRN SECTIONS. 13/12Z GFS/ECMWF DEPICT ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SHOWERS/TSTMS MOST SECTIONS DURING THE LATE NIGHT/MORNING HOURS. WED-FRI... 13/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING A MARKEDLY DRIER REGIME WED-THUR. MOISTURE IS THEN PROGGED TO GRADUALLY INCREASE FRI. HAVE TRENDED INHERITED POPS DOWNWARD WED-THUR...PARTICULARLY FROM TUCSON WWD. IN GENERAL...A CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS ACROSS ERN SECTIONS...SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS/TSTMS FOR THE TUCSON METRO AREA...AND DRY CONDITIONS ACROSS WRN PIMA CO. HIGH TEMPS TODAY-TUE WILL AVERAGE A DEGREE-OR-TWO BELOW NORMAL. DAYTIME TEMPS WED-FRI TO AVERAGE A FEW DEGS ABOVE NORMAL. && .AVIATION...SCT-NMRS TSRA/SHRA THIS EVENING THEN ISOLD-SCT -TSRA/-SHRA 06Z-18Z SATURDAY. SCT-NMRS TSRA/SHRA SATURDAY AFTERNOON. BRIEF WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU SATURDAY AFTERNOON OR 15/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. THEREAFTER...A GRADUAL DRYING TREND WILL OCCUR PARTICULARLY WEST OF TUCSON BY THE LATTER PART OF NEXT WEEK. THERE WILL STILL BE ENOUGH MOISTURE FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR...WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 13, 9:15 AM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST FRI JUL 13 2012 AZZ501>506-514-515-140600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 915 AM MST FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. ALSO...THERE IS THE POSSIBILITY OF A SEVERE WIND GUST OR TWO OCCURRING... ESPECIALLY THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. ENHANCED THUNDERSTORM ACTIVITY MAY OCCUR PARTICULARLY MONDAY AND TUESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>513-140600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 915 AM MST FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE BULK OF ANY PRECIPITATION IS EXPECTED TO END LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY THROUGH THURSDAY. ENHANCED THUNDERSTORM ACTIVITY MAY OCCUR PARTICULARLY MONDAY AND TUESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 13, 11:47 AM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1147 AM MST FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SANTA ROSA 32.33N 112.04W
07/12/2012 PIMA AZ EMERGENCY MNGR
ROOF DAMAGE TO SIX RESIDENCES
&&
EVENT NUMBER TWC1200016
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 65 min |
| Jul 12, 5:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 12, 5:41 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Jul 12, 6:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 12, 6:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 12, 6:59 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 12, 11:28 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 13, 1:05 AM MST | Areal Flood Advisory | TWC | Pima | 6 hr |
| Jul 13, 1:26 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Jul 13, 1:49 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 13, 3:45 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 13, 4:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.